When I was on it (about 3 years during MAV) I didn’t think it was helping the dizziness at all, but I wasn’t told it was prescribed for that. The doctor who prescribed it said it would help the Xanax last longer, and the Xanax helped my dizziness (I don’t recommend Xanax long term or even more than sporadic use though!) But anyway, the doctor at the Johns Hopkins Vestibular clinic told me to come off of it (I was only on 10 mg a day anyway, couldn’t handle the nausea with any increased dose) because it “wasn’t for vestibular migraine.” About 2-3 weeks after I stopped it (about when my psychiatrist said it would be fully out of my system) I noticed my light and sound sensitivity got A LOT worse. Crinkling tin foil made me almost fall to the floor (pushed down feeling) and I had to lay down in a dark room for an hour which is something that doesn’t usually help me but sounds were reverberating everywhere it was awful.
Anyway, maybe it helped my dizziness some because I have continued to get worse ever since I stopped it, however I still ended up in the ER due to extreme dizziness that I couldn’t stop while on it. So it probably didn’t help that much. However, I’m about to try Amitriptyline again but part of me does wonder if I went back on Prozac if I could at least get back to where I was when I was on it and not be apartment bound anymore…
Hope this helped, just figured I’d share my experience. And maybe a larger dose would have actually helped me, or could help you.
I had no problems stopping 10 mg cold turkey after being on it 3 years (they told me not to taper as it was such a low dose) which surprised me because I have tried to taper Xanax and have had major withdraw issues.